MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia right (r-at) procedure with a pentaray nav high-density mapping eco catheter and a clot issue occurred.The physician made a right atrial map with a pentaray nav high-density mapping eco catheter.When he was finished using the pentaray nav high-density mapping eco catheter and was going to pull it out of the right atrium, he saw via the ultrasound image of his acunav intracardiac echocardiography (ice) catheter that there were clots on the pentaray nav high-density mapping eco catheter.He proceeded to pull the pentaray nav high-density mapping eco catheter out of the body and it was not needed for the remainder of the case.No medical intervention.The procedure was successfully completed.There was no patient consequence.The clots on the pentaray nav high-density mapping eco catheter were due to normal saline being used for the continuous pressure drip instead of heparinized saline, which was a mistake in communicating with the staff.The physician initially thought that maybe the patient already had clots in their inferior vena cava (ivc) because it was difficult to maneuver the catheter from the start of the case.However, when discussing afterwards with the physician, the problem was most likely due to a lack of anticoagulation of the pentaray nav high-density mapping eco catheter.This was discussed with the staff and the physician after the case to prevent the issue from happening in the future.Surgery was not delayed due to the reported event.Additional information was received.The clot was located on the splines of the pentaray nav high-density mapping eco catheter.No error messages on the system.The physician said that it felt difficult to maneuver the catheter.He thought maybe the patient had some clots in their ivc.There were no issues related to flow on the catheter.They did not have the pentaray nav high-density mapping eco catheter in the body during the ablation portion of the case.They were in the right atrium, so the patient was not anticoagulated.On the left side, the physician always follows standard anticoagulation practices and checks the act every 15 minutes.Unaware if the patient exhibited any neurological symptoms since the procedure was completed.The physician considers that the clot was excessive (based on their clinical experience).Since the physician saw the clot on ultrasound and removed the catheter, he did not comment on the amount of risk it could cause.

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18907308
Report Number2029046-2024-00838
Device Sequence Number7514891
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public10846835012248
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACUNAV (ICE) CATHETER
Patient SexFemale